Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 163, NWS Twin Cities, MN

June 20, 2007Pepin County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 20, 2007, 10:39 PM CDT for Pepin County, Wisconsin. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2007, 10:39 PM CDT (03:39 UTC)
Expired
Jun 20, 2007, 11:30 PM CDT
In force
51 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Pepin County, WI

The radar

The La Crosse radar (KARX), 110 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 551 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
551 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
2355 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 210339
SVRMPX
WIC091-210430-
/O.NEW.KMPX.SV.W.0163.070621T0339Z-070621T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1039 PM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PEPIN COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 1130 PM CDT

* AT 1038 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...  
  CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND 60 MPH WINDS.       
  THIS STORM WAS LOCATED 10 MILES WEST OF PORCUPINE...OR ABOUT 10    
  MILES NORTH OF LAKE CITY...AND MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PORCUPINE...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
THURSDAY MORNING FOR SOUTHERN MINNESOTA.

LAT...LON 4461 9210 4453 9213 4451 9228 4445 9211
      4459 9205

$$
1 follow-up statement
000 
WWUS53 KMPX 210424
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1124 PM CDT WED JUN 20 2007

WIC091-210434-
/O.EXP.KMPX.SV.W.0163.000000T0000Z-070621T0430Z/
PEPIN WI-
1124 PM CDT WED JUN 20 2007

...THE SEVERE THUNDERSTORM WARNING FOR PEPIN COUNTY EXPIRES AT 1130
PM CDT...

SEVERE STORMS HAVE ENDED OR MOVED OUT OF COUNTY. HOWEVER...MORE
THUNDERSTORMS WERE DEVELOPING IN THE AREA...REMAIN ALERT FOR POSSIBLE
ADDITIONAL WARNINGS.

LAT...LON 4461 9210 4453 9213 4451 9228 4445 9211
      4459 9205

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 7:35 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 20, 7:35 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
735 PM CDT WED JUN 20 2007...UPDATED

.DISCUSSION...

UPDATED ZONES TO ACCOUNT FOR BEST CHANCE OF TSTM DEVELOPMENT
REMAINDER OF EVENING. SEVERE THREAT WILL CONTINUE TO DECREASE
IN COVERAGE AND INTENSITY OVER PORTIONS OF WEST CENTRAL WI AND EAST
CENTRAL MN AS WE HEAD INTO THE 10 PM HOUR. THIS IS IN RESPONSE TO
THE EVACUATION OF A STRONG 250MB DIVERGENCE COUPLET PER THE NAM 40
...COUPLED WITH STORMS MOVING OUT OF BEST ML CAPE AND 0-1KM BULK
SHEAR REGION.

AVIATION DISCUSSION...

VFR CONDITIONS WILL CONTINUE ACROSS ALL ZONES THROUGH MUCH
OF THE FORECAST PERIOD...SAVE EAU...WHICH WILL ENCOUNTER BRIEF
MVR CONDITIONS DUE TO CONVECTIVE ACTIVITY PRIOR TO 05Z. BETTER
CHANCE OF CONVECTIVE ACTIVITY WILL BE ENCOUNTERED OVER WESTERN
RTES AFTER 14Z...AND EASTERN RTES AFT 18Z. MVFR CONDITIONS SHOULD
BE EXPECTED WITH THIS ACTIVITY.

PRIOR DISCUSSION...
COOL FRONTAL BOUNDARY DRAPED OVER CENTRAL MN FROM KETH TO
KRZN EXPECTED TO CONTINUE TO PLOW SOUTH...AND BECOME QUASI-STATIONARY
AFTER IT MOVES TO A KPGN TO KRGK LINE BY 06Z. DEALING WITH POSSIBLE
SEVERE WX OVR WI COUNTIES WITH BEST MU CAPE...LIS...850 THETA E
ADVECTION...AND ZERO TO 6KM BULK SHEAR OVER THIS REGION PRIOR TO 21/03Z.
NOT TOO IMPRESSED WITH CONVECTIVE CHANCES OVR MN TERRITORY PRIOR
TO 06Z. THROW IN A SECONDARY...WEAKER THETA E COUPLET...STRONG DIVERGENCE
ALOFT...AND PRE-COOL FRONT FORCING...AND YOUVE GOT THE MAKINGS OF
YOUR STANDARD CHANCE POPS THIS SECTOR PRIOR TO MIDNIGHT. USED GFS40
AS MODEL OF CHOICE DUE TO PLACEMENT OF CONVECTIVE ELEMENTS OVER N
WI EARLIER THIS AFTERNOON...AND ITS HANDLING OF RECENT SYSTEMS.
GFS UNFORTUNATELY PAINTINGIN A MUCH MORE SUBDUED PRECIPITATION PICTURE
THROUGH FORECAST PERIOD. QUASISTATIONARY BOUNDARY MORPHS INTO A WARM
FRONTAL BOUNDARY SHORTLY AFTER MIDNIGHT...AND BEGINS TO MEANDER BACK
NORTH INTO CENTRAL MN. USED 310K COND PRESSURE ANAL TO PLACE POPS
CHANCES THIS TIME FRAME AND INTO FRIDAY. BEST CHANCE FOR RAINFALL
THIS FORECAST PACKAGE WILL OCURR THURSDAY AFTERNOON INTO THU EVE.
BEST Q-VECTOR CONVERGENCE INDICATED FOR FAR SOUTHERN MN...WITH
RAINFALL POSSIBLEY APPROACHING ONE INCH FOR SOUTH CENTRAL PORTION
OF CWA. AFTER THAT...50H RIDGE REALLY BEGINS TO BUILD INTO MONDAY
ACROSS UPPER MIDWEST. BOOSTED AFTN TEMPS AT LEAST ONE CATEGORY
FRIDAY INTO MONDAY IN RESPONSE TO STRONG SOUTHERLY WINDS AND THICKNESS
VALUES IN THE 570 TO 578 CATEGORY...AND OUR PERSISTENT DROUGHT CONDITIONS.
NEXT CHANCE FOR RAINFALL UNFOLDS OVR FA ON TUE AND WED IN TANDEM WITH
ANOTHER COOL FRONT THIS TIME FRAME.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JPR/AJZ
Hazardous weather outlook, Jun 20, 8:58 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
858 PM CDT WED JUN 20 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
220200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
858 PM CDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT
THERE REMAINS A RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
CENTRAL AND ALL OF SOUTHERN MINNESOTA...ALONG WITH WEST CENTRAL
WISCONSIN...THROUGH THE REMAINDER OF TONIGHT. THE PRIMARY RISK
WILL BE LARGE HAIL...THOUGH ISOLATED DAMAGING WINDS ARE POSSIBLE.
THOUGH THUNDERSTORMS WILL SHOW A WEAKENING TREND THROUGH THE
REMAINDER OF THE EVENING...SOME REDEVELOPMENT IS POSSIBLE
OVERNIGHT. SOME OF THESE THUNDERSTORMS MAY AGAIN REACH SEVERE
LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED ON THURSDAY AND FRIDAY.
SEVERE STORMS ARE POSSIBLE...WITH THE PRIMARY RISKS ON THURSDAY
APPEARING TO BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL
WILL ALSO BE POSSIBLE...ESPECIALLY OVER SOUTHWEST AND SOUTH
CENTRAL MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL CONTINUE THROUGH THE EVENING WHERE
WATCHES REMAIN. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN OVERNIGHT
AND ON THURSDAY.

KAT/MTF

In the hours before

Local storm report, Jun 20, 10:04 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1004 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     HAIL             INVER GROVE HEIGHTS     44.83N 93.06W
06/20/2007  M0.75 INCH       DAKOTA             MN   TRAINED SPOTTER

&&

SPR
Local storm report, Jun 20, 10:09 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1009 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     HAIL             6 N ELYSIAN             44.29N 93.68W
06/20/2007  M0.88 INCH       LE SUEUR           MN   TRAINED SPOTTER

&&

SPR
Local storm report, Jun 20, 10:18 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1018 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     HAIL             3 SW ELLSWORTH          44.71N 92.52W
06/20/2007  M1.25 INCH       PIERCE             WI   TRAINED SPOTTER

&&

SPR
Local storm report, Jun 20, 10:21 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1021 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 PM     HAIL             2 E ELLSWORTH           44.74N 92.44W
06/20/2007  M0.75 INCH       PIERCE             WI   TRAINED SPOTTER

&&

SPR
Local storm report, Jun 20, 10:25 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1025 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HAIL             6 W RIVER FALLS         44.86N 92.74W
06/20/2007  M0.88 INCH       PIERCE             WI   TRAINED SPOTTER

&&

SPR
Local storm report, Jun 20, 10:26 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1026 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     HAIL             HASTINGS                44.73N 92.85W
06/20/2007  M1.50 INCH       DAKOTA             MN   TRAINED SPOTTER

&&

SPR

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:07 PM CDTSevere Thunderstorm WarningMPXPolk38 min
Jun 20, 7:34 PM CDTSevere Thunderstorm WarningMPXChippewa56 min
Jun 20, 7:59 PM CDTSevere Thunderstorm WarningMPXRusk27 min
Jun 20, 9:20 PM CDTSevere Thunderstorm WarningMPXSaint Croix55 min
Jun 20, 10:00 PM CDTSevere Thunderstorm WarningMPXPierce60 min
Jun 20, 10:48 PM CDTSevere Thunderstorm WarningMPXChippewa, Eau Claire57 min
Jun 20, 11:11 PM CDTSevere Thunderstorm WarningMPXPierce49 min
Jun 21, 12:58 AM CDTSevere Thunderstorm WarningMPXPepin17 min
Jun 21, 1:39 AM CDTSevere Thunderstorm WarningMPXPepin66 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.